Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Mar 29, 2005, 10:57 PM CST for Buffalo County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2005, 10:57 PM CST (04:57 UTC)
- Expired
- Mar 29, 2005, 11:45 PM CST
- In force
- 48 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Buffalo County, NE
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGID 300458
SVRGID
NEC019-300545-
/O.NEW.KGID.SV.W.0003.050330T0457Z-050330T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1057 PM CST TUE MAR 29 2005
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 1145 PM CST
* AT 1055 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES EAST OF AMHERST...OR ABOUT 11 MILES
NORTHWEST OF KEARNEY...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLEASANTON AT 1120 PM CST...
POOLE AT 1125 PM CST...
RAVENNA AT 1135 PM CST...
PEOPLE IN BUFFALO COUNTY SHOULD SEEK SHELTER IN A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH AND LARGE HAIL IN
EXCESS OF 1 INCH ARE LIKELY.
LAT...LON 4081 9940 4072 9924 4080 9907 4104 9884
4105 9912
$$
NNNN3 follow-up statements
000
WWUS53 KGID 300507
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1106 PM CST TUE MAR 29 2005
NEC019-300545-
/O.CON.KGID.SV.W.0003.000000T0000Z-050330T0545Z/
BUFFALO NE-
1106 PM CST TUE MAR 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CST FOR
BUFFALO COUNTY...
AT 1103 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF PLEASANTON...OR ABOUT
13 MILES NORTH OF KEARNEY...MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE...
PLEASANTON...
POOLE...
RAVENNA...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4088 9938 4081 9914 4077 9884 4104 9875
4104 9913
$$
KING000
WWUS53 KGID 300515
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1114 PM CST TUE MAR 29 2005
NEC019-300545-
/O.CON.KGID.SV.W.0003.000000T0000Z-050330T0545Z/
BUFFALO NE-
1114 PM CST TUE MAR 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CST FOR
BUFFALO COUNTY...
AT 1112 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR PLEASANTON...OR ABOUT 16 MILES
NORTH OF KEARNEY...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POOLE AT 1120 PM CST...
RAVENNA AT 1135 PM CST...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4088 9938 4081 9914 4077 9884 4104 9875
4104 9913
$$
KING000
WWUS53 KGID 300544
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1142 PM CST TUE MAR 29 2005
NEC019-300552-
/O.EXP.KGID.SV.W.0003.000000T0000Z-050330T0545Z/
BUFFALO NE-
1142 PM CST TUE MAR 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR BUFFALO COUNTY EXPIRES AT 1145
PM CST...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES
THROUGH NORTHERN BUFFALO COUNTY.
LAT...LON 4088 9938 4081 9914 4077 9884 4104 9875
4104 9913
$$
KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:31 PM CST, 7 hours 26 minutes earlier.
Area forecast discussion, Mar 29, 3:31 PM CST, 7 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 331 PM CST TUE MAR 29 2005 .DISCUSSION...PRESSURE GRADIENT HAS SUBSIDED AND WINDS HAVE DROPPED BELOW ADVISORY CRITERIA ACROSS ALL ZONES. THEREFORE...THE WIND ADVISORY FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS HAS BEEN CANCELLED. NORTH WINDS OF 15 TO 25 MPH CAN STILL BE EXPECTED THROUGH LATE AFTERNOON. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && WESELY
Hazardous weather outlook, Mar 29, 9:49 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 949 PM CST TUE MAR 29 2005 KSZ005>007-017>019-NEZ060>064-072>077-082>087-301200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-HALL NE-HAMILTON NE-HARLAN NE-JEWELL KS- KEARNEY NE-MITCHELL KS-NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS- ROOKS KS-SMITH KS-THAYER NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 949 PM CST TUE MAR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA TONIGHT...WITH THUNDERSTORM CHANCES CONTINUING THROUGH THE OVERNIGHT HOURS. A FEW ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY BEFORE 4 AM...WITH THE GREATEST THREATS BEING HAIL UP TO 1 INCH IN DIAMETER AND GUSTY WINDS. WIDESPREAD SEVERE WEATHER...HOWEVER...IS NOT ANTICIPATED. IN ADDITION...A WIND ADVISORY REMAINS IN EFFECT TONIGHT. NORTHWEST WINDS WILL INCREASE IN INTENSITY THROUGH THE OVERNIGHT HOURS...REACHING SPEEDS OF 25 TO 35 MPH...WITH SOME GUSTS AS HIGH AS 50 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS WILL REMAIN POSSIBLE THROUGH THE MORNING HOURS ON WEDNESDAY BEFORE SUBSIDING DURING THE AFTERNOON. NEZ039>041-046>049-301200- GREELEY NE-HOWARD NE-MERRICK NE-NANCE NE-POLK NE-SHERMAN NE- VALLEY NE- 949 PM CST TUE MAR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA TONIGHT...WITH THUNDERSTORM CHANCES CONTINUING THROUGH THE OVERNIGHT HOURS. A FEW ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY BEFORE 2 AM...WITH THE GREATEST THREATS BEING HAIL UP TO 1 INCH IN DIAMETER AND GUSTY WINDS. WIDESPREAD SEVERE WEATHER...HOWEVER...IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LAWRENCE
In the hours before
Local storm report, Mar 29, 10:13 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL 21 NW GRAND ISLAND 41.14N 98.65W
03/29/2005 0.75 INCH HOWARD NE PUBLIC
0957 PM HAIL 26 NNW GRAND ISLAND 41.27N 98.56W
03/29/2005 0.75 INCH HOWARD NE LAW ENFORCEMENT
FARWELL
&&
DOXEYLocal storm report, Mar 29, 10:26 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1026 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL 9 W KEARNEY 40.70N 99.26W
03/29/2005 1.00 INCH BUFFALO NE TRAINED SPOTTER
ODESSA
&&
DOXEYLocal storm report, Mar 29, 10:40 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1040 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HAIL 6 WNW KEARNEY 40.73N 99.19W
03/29/2005 1.00 INCH BUFFALO NE BROADCAST MEDIA
ESPOTTER REPORT
&&
LAWRENCELocal storm report, Mar 29, 10:46 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1046 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 15 WNW HOLDREGE 40.52N 99.64W
03/29/2005 0.88 INCH PHELPS NE PUBLIC
BERTRAND
&&
DOXEYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:00 PM CST | Severe Thunderstorm Warning | GID | Phelps | 45 min |
| Mar 29, 10:17 PM CST | Severe Thunderstorm Warning | GID | Buffalo | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.